Alert archive / Indiana / Flash Flood Warnings in 2023

Flash Flood Warning 1, NWS Indianapolis, IN

July 1, 2023Clay County, Sullivan County, Vigo County, Indiana

NWS Indianapolis, IN issued this flash flood warning at Jul 1, 2023, 7:30 AM EDT for Clay County, Sullivan County, Vigo County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2023, 7:30 AM EDT (11:30 UTC)
Expired
Jul 1, 2023, 10:30 AM EDT
In force
3 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Clay County, IN, Sullivan County, IN, Vigo County, IN

The radar

The Evansville,IN radar (KVWX), 113 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 11.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2023-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2023-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1315 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

761 
WGUS53 KIND 011130
FFWIND
INC021-153-167-011430-
/O.NEW.KIND.FF.W.0001.230701T1130Z-230701T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
730 AM EDT Sat Jul 1 2023

The National Weather Service in Indianapolis has issued a

* Flash Flood Warning for...
  Northern Sullivan County in southwestern Indiana...
  Southwestern Clay County in west central Indiana...
  Southern Vigo County in west central Indiana...

* Until 1030 AM EDT.

* At 730 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 2.5 inches of rain have 
  fallen. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Shelburn, Prairieton, Prairie Creek, Farmersburg, Clay City, 
  Fairbanks and Pimento.

This includes the following streams and drainages...
  Wabash River, Turman Creek, Splunge Creek, Ashmore Creek, Morrison 
  Creek, Owl Creek, Neely Creek, Oxendine Bayou, Crooked Creek, West 
  Fork Turman Creek, Hauger Creek, Kettle Creek, Sugar Creek, Eel 
  River, Prairie Creek, Sulphur Creek, Honey Creek, Busseron Creek, 
  Watkins Creek, Big Creek, Birch Creek and Hayworth Slough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3916 8764 3920 8759 3922 8757 3925 8757
      3925 8759 3928 8761 3930 8760 3931 8762
      3934 8758 3934 8755 3935 8754 3935 8753
      3938 8753 3939 8749 3935 8715 3927 8709
      3916 8747 3915 8763 3915 8765

FLASH FLOOD...RADAR INDICATED

$$

50

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:19 AM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 1, 6:19 AM EDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
619 AM EDT Sat Jul 1 2023

...Updated Aviation Discussion...

.Short Term...(Today and Tonight)
Issued at 303 AM EDT Sat Jul 1 2023

* Numerous strong storms early this morning
* Severe storms possible late this afternoon and evening

Already been an active early morning across mainly the southern half
of the forecast area as convection continues to develop at the nose
of a strengthening 850mb low level jet. LAPS soundings show an
abundance of instability in the hail growth zone above a shallow
inversion and that has manifested with multiple cells since about
03Z that have produced hail up to 1-1.25 inches. Normally the
inversion would keep the wind threat at bay but we have seen wind
gusts as high as 60mph making it to the surface and producing
pockets of wind damage southeast of Indianapolis and most recently
across western counties. That complex as it crossed into Indiana and
moved across Vigo...Clay and into northern Owen and southern Putnam
Counties carried a persistent signal of inbound velocities peaking
at 70-80kts just 1000-2000ft off the ground. Appears the full extent
of that was not able to make it to the surface due to the presence
of the inversion. That cluster has steadily weakened since 0530Z as
it moves into a slightly more stable airmass closer to the Indy
metro. 07Z temperatures were generally in the low to mid 70s.

Active weather regime on the docket for today and tonight as the
Ohio Valley remains on the periphery of a strong ridge aloft
centered over the lower Mississippi Valley. Waves of convection are
riding around the edge of the ridge early this morning from the
Missouri Valley E/SE into the region. The next several hours will
see a continued threat for scattered to numerous convection over the
forecast area...but this serves as a mere appetizer for what is
likely to be a higher level risk for severe weather focused over the
area late today into this evening ahead of a more potent upper level
wave aloft.

A southwest low level jet will strengthen further through the
predawn hours with the nose of the jet residing across the region.
This feature interacting with a moist airmass with elevated
instability will serve to allow for continued development and
migration of convection into the region from the southwest through
daybreak and likely into the morning hours. While the amount of
instability...to the tune of 2000 j/kg CAPE above the inversion...is
more than sufficient to maintain convective intensity and support a
continued risk for severe storms...suspect that we may have seen the
thrust of the early morning severe potential as some stabilization
of the boundary layer has taken place. Gusty winds and small hail
will remain possible within the strongest storms but going forward
for the rest of the overnight...expect subsevere convection. To this
point...flooding concerns have not been an issue with max rainfall
amounts over the last 6 hours or so at about 1.5 inches. This
certainly could change later this morning or with storms later today
if any sort of training of cells can develop.

As mentioned above...ongoing storms over northern Missouri and
western Illinois should migrate E/SE along the remnant boundary into
the region near daybreak and transition across central Indiana
through the morning hours. Elevated instability will linger but the
fuel coming from the 850mb enhancement will breakdown somewhat after
daybreak with low level flow veering to a more westerly direction
and weakening. This would trend towards convection being in a weaker
state through the morning as it crosses the forecast area. While
gusty winds and small hail again would be possible...the biggest
benefit from the morning cluster after daybreak would be to provide
for another round of much needed rainfall for thirsty lawns and
fields. Expect most of the convection will move off to the east of
the forecast area by midday.

Clouds should scatter this afternoon as weak surface ridging follows
in the wake of the morning convection. The airmass over the region
will need some time to flush out the lack of instability in the wake
of the earlier storms with a growing likelihood that much if not all
of the afternoon remains quiet over central Indiana. By late day
into the early evening however...an increasingly recovered airmass
loaded with moisture and instability will be more than sufficient
for upscale convective growth that will be aided by a couple of
items. The first will be a reestablishment of the southwesterly
850mb jet over the region ahead of the second item which is the
approach of the stronger upper wave to the northwest. This will
promote downstream diffluence in the mid and upper levels over the
area.

The details in how the convection evolves remains uncertain with a
couple scenarios including expansion into a broad MCS or smaller
convective clusters. Either of these scenarios would support a noted
risk for damaging winds as low level lapse rates steepen with
heating along with a risk for large hail due to strong instability
present aloft. There also will be a threat for a few tornadoes as
model soundings suggest backing of winds in the near surface layer
and an increase in overall directional shear. The greatest threat at
this point likely focuses over the southwest half of the forecast
area where the parameters discussed above will most favorably align
during the evening. Storms will likely weaken into the overnight but
persist as the low level jet aids in convective maintenance.

Temps...despite the convection over the area through the
morning...sufficient heating this afternoon should enable another
steamy afternoon with highs in the upper 80s and lower 90s for much
of the region. Max heat indices may approach 100 degrees in the
lower Wabash valley this afternoon. Lows tonight will fall into the
upper 60s and lower 70s.

&&

.Long Term...(Sunday through Friday)
Issued at 303 AM EDT Sat Jul 1 2023

The recent transition into a more active regime is likely to
continue through much of the extended period as the Ohio Valley
remains on the periphery of ridging aloft as it refocuses over the
southern Rockies and High Plains by the middle of next week. During
this transition...convective chances will likely lower for Monday
and Tuesday with forcing aloft reduced and any storms increasingly
reliant on available moisture and instability.

Prior to that though...a greater threat for more widespread
convection will continue Sunday ahead of an upper wave and surface
cold front poised to swing through the area by late day. Convective
evolution is not clear for Sunday at this point as storms tonight and
any leftover clouds in its wake will impact renewed development
later in the day on Sunday. Most of the best shear and instability
will focus near or just south of the forecast area along the Ohio
River which is where confidence is higher in damaging wind gusts.
Nevertheless...there is potential for storms to produce dsevere
weather until the front passes through the forecast area Sunday
evening.

Weak surface ridging and the transition of the upper flow discussed
above will take away more organized forcing aloft from the region
and at least provide a brief break from the active pattern of late
for MOnday and Tuesday. Model soundings however do show moisture and
instability lingering across the area...with isolated to scattered
convection both days likely diurnally driven in the afternoon and
evening hours. These storms will be more of a pulse intensity and
could still throw a wrench in outdoor holiday plans both days for
some.

An increasing in convective coverage will come beginning Wednesday
and Thursday as deeper moisture returns back north into the Ohio
Valley and interacts with an approaching cold front. Behind this
front though...there are signs of a more substantial break from the
active weather for Friday and Saturday as high pressure brings drier
and pleasant conditions. There are signs though beyond the 7 day
period of a resumption of the stormy pattern. Highs this coming week
will largely be in the mid to upper 80s before cooling back into the
upper 70s and lower 80s by Friday.

&&

.Aviation...(12Z TAF Issuance)
Issued at 619 AM EDT Sat Jul 1 2023

Impacts:

* Numerous thunderstorms through mid to late morning

* Additional chances for rain and storms late afternoon into tonight

* Winds variable but largely fluctuating between southeast and
  southwest

Discussion:

Convective coverage continues to expand across the region early this
morning. Brief restrictions to IFR levels and lower are possible at
all terminals as storms pass. These storms are expected to gradually
weaken and shift east of the terminals by 14-15Z.

In the wake of the morning convection...expect a period of mainly
dry weather before new convective development within an increasing
unstable environment returns by late afternoon into this evening
ahead of a stronger upper wave. The best threat for showers and
storms with a potential for severe weather will come generally
between 22Z and 03Z as a result but with low confidence in the
details at this point...will continue VCTS wording. Numerous showers
and storms will persist through tonight with broader MVFR ceilings
developing prior to daybreak Sunday.

Winds will be variable this morning as scattered convection moving
through. Expect winds to primarily focus from the southwest later
today before backing to S/SE tonight.

&&

.IND WATCHES/WARNINGS/ADVISORIES...None.

&&

Short Term...Ryan
Long Term...Ryan
Aviation...Ryan
Hazardous weather outlook, Jul 1, 3:26 AM EDT, 4 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
326 AM EDT Sat Jul 1 2023

INZ021-028>031-035>049-051>057-060>065-067>072-021000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer,
Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg,
Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
326 AM EDT Sat Jul 1 2023

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Scattered to numerous strong thunderstorms are possible through this
morning. Gusty winds...small hail and heavy rainfall are expected.
The primary risk for severe weather will come late this afternoon and
continuing through this evening. Damaging winds and large hail will
be the primary threats with a few tornadoes possible as well. Storms
should weaken below severe levels after midnight tonight.

Localized flooding may become a bigger issue by tonight with any
storms that repeatedly track over the same areas.

Heat indices this afternoon will peak near 100 degrees over the
lower Wabash valley.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms will be possible at times on Sunday with a threat once
again for damaging winds. Storms will be more isolated Monday and
Tuesday...primarily focused during the afternoon and evening.

Additional chances for more widespread storms will return by
Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later today into this evening.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Ryan

In the hours before

Special weather statement, Jul 1, 5:01 AM EDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
501 AM EDT Sat Jul 1 2023

INZ051-060-010930-
Vigo IN-Sullivan IN-
501 AM EDT Sat Jul 1 2023

...Strong thunderstorms will impact portions of Vigo and northern
Sullivan Counties through 530 AM EDT...

At 501 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Paris to 7 miles northwest of Sullivan.
Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

These storms will remain over mainly rural areas of Vigo and northern
Sullivan Counties, including the following locations... Fontanet,
West Terre Haute, Hymera, Shepardsville, Fairbanks, Prairieton,
Seelyville, Shelburn, Farmersburg and Pimento.

This includes Interstate 70 between mile markers 1 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3918 8762 3918 8761 3921 8758 3924 8758
      3925 8757 3926 8758 3925 8760 3928 8761
      3930 8760 3931 8762 3931 8760 3934 8758
      3934 8756 3935 8754 3935 8753 3961 8753
      3961 8724 3917 8724 3917 8762
TIME...MOT...LOC 0901Z 267DEG 26KT 3955 8768 3918 8750

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Nield
Special weather statement, Jul 1, 5:20 AM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
520 AM EDT Sat Jul 1 2023

INZ041-042-049-010945-
Randolph IN-Henry IN-Delaware IN-
520 AM EDT Sat Jul 1 2023

...A strong thunderstorm will impact portions of southwestern
Randolph, southeastern Delaware and northeastern Henry Counties
through 545 AM EDT...

At 520 AM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Muncie, moving southeast at 30 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern
Randolph, southeastern Delaware and northeastern Henry Counties,
including the following locations... Summit Lake State Park, Prairie
Creek Reservoir, Blountsville, Mooreland, Losantville and Modoc.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4000 8520 3988 8520 3987 8521 4009 8538
      4018 8526 4001 8494
TIME...MOT...LOC 0920Z 311DEG 25KT 4007 8527

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Nield
Special weather statement, Jul 1, 5:25 AM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
525 AM EDT Sat Jul 1 2023

INZ045-051>053-060>062-068>070-011015-
Daviess IN-Clay IN-Owen IN-Martin IN-Lawrence IN-Putnam IN-Greene IN-
Vigo IN-Sullivan IN-Monroe IN-
525 AM EDT Sat Jul 1 2023

...Strong thunderstorms will impact portions of eastern Vigo,
southwestern Monroe, northeastern Sullivan, Clay, Owen, northern
Martin, Greene, Lawrence, southwestern Putnam and northeastern
Daviess Counties through 615 AM EDT...

At 525 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Terre Haute to 7 miles
northeast of Shoals. Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Brazil and Bedford.

This includes Interstate 70 between mile markers 8 and 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3961 8701 3873 8631 3869 8631 3868 8688
      3960 8753
TIME...MOT...LOC 0925Z 253DEG 26KT 3956 8740 3874 8668

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Nield
Special weather statement, Jul 1, 5:37 AM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
537 AM EDT Sat Jul 1 2023

INZ051-060-061-011015-
Greene IN-Vigo IN-Sullivan IN-
537 AM EDT Sat Jul 1 2023

...A strong thunderstorm will impact portions of western Vigo,
Sullivan and western Greene Counties through 615 AM EDT...

At 537 AM EDT, Doppler radar was tracking a strong thunderstorm near
Sullivan, or 20 miles east of Robinson, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Linton around 550 AM EDT.

This includes Interstate 70 between mile markers 1 and 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3922 8757 3925 8757 3925 8760 3930 8760
      3931 8762 3935 8753 3960 8753 3891 8704
      3891 8753 3896 8751 3899 8758 3899 8756
      3906 8757 3909 8762 3910 8762 3911 8765
      3912 8763 3914 8766
TIME...MOT...LOC 0937Z 259DEG 41KT 3904 8736

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Nield
Special weather statement, Jul 1, 6:06 AM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
606 AM EDT Sat Jul 1 2023

INZ061-011045-
Greene IN-
606 AM EDT Sat Jul 1 2023

...A strong thunderstorm will impact portions of southern Greene
County through 645 AM EDT...

At 606 AM EDT, Doppler radar was tracking a strong thunderstorm near
Bloomfield, or 29 miles southwest of Bloomington, moving east at 35
mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Bloomfield around 615 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3891 8712 3907 8713 3912 8669 3891 8668
      3890 8704
TIME...MOT...LOC 1006Z 265DEG 28KT 3899 8703

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Nield
Special weather statement, Jul 1, 6:38 AM EDT, 52 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
638 AM EDT Sat Jul 1 2023

INZ069-070-011115-
Martin IN-Lawrence IN-
638 AM EDT Sat Jul 1 2023

...A strong thunderstorm will impact portions of northeastern Martin
and Lawrence Counties through 715 AM EDT...

At 638 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Shoals, or 13 miles southwest of Bedford, moving east
at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern Martin
and Lawrence Counties, including the following locations... Williams,
Spring Mill State Park, Mitchell, Indian Springs, Silverville,
Tunnelton, Huron, Lacy and Oolitic.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3862 8683 3885 8679 3893 8628 3877 8628
      3874 8629 3873 8631 3869 8631 3869 8668
      3859 8668
TIME...MOT...LOC 1038Z 281DEG 22KT 3870 8663

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Nield

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 10:23 PM EDTSpecial Weather StatementINDMarion22 min
Jun 30, 10:37 PM EDTSpecial Weather StatementINDHendricks23 min
Jun 30, 10:47 PM EDTSpecial Weather StatementINDMarion13 min
Jun 30, 10:56 PM EDTSpecial Weather StatementINDShelby34 min
Jun 30, 11:32 PM EDTSpecial Weather StatementINDBartholomew, Decatur, Johnson, Shelby58 min
Jun 30, 11:49 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Johnson, Rush, Shelby41 min
Jul 1, 12:28 AM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Jennings32 min
Jul 1, 12:43 AM EDTSevere Thunderstorm WarningINDClay, Parke, Vermillion, Vigo60 min
Jul 1, 1:22 AM EDTSevere Thunderstorm Warning Considerable damage threatINDClay, Owen, Putnam38 min
Jul 1, 1:26 AM EDTSevere Thunderstorm WarningINDBrown, Monroe22 min
Jul 1, 1:47 AM EDTSevere Thunderstorm Warning Considerable damage threatINDHendricks, Monroe, Morgan, Owen, Putnam28 min
Jul 1, 2:07 AM EDTSpecial Weather StatementINDJennings38 min
Jul 1, 2:14 AM EDTSpecial Weather StatementINDBrown, Johnson, Monroe46 min
Jul 1, 2:40 AM EDTSpecial Weather StatementINDBartholomew, Brown, Jackson, Jennings80 min
Jul 1, 2:44 AM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Jackson, Jennings61 min
Jul 1, 4:07 AM EDTSpecial Weather StatementINDSullivan38 min
Jul 1, 4:29 AM EDTSpecial Weather StatementINDGreene, Sullivan61 min
Jul 1, 5:01 AM EDTSpecial Weather StatementINDVigo29 min
Jul 1, 5:20 AM EDTSpecial Weather StatementINDRandolph25 min
Jul 1, 5:25 AM EDTSpecial Weather StatementINDClay, Greene, Lawrence, Martin, Owen, Vigo50 min
Jul 1, 5:37 AM EDTSpecial Weather StatementINDSullivan38 min
Jul 1, 6:06 AM EDTSpecial Weather StatementINDGreene39 min
Jul 1, 6:21 AM EDTAreal Flood AdvisoryINDGreene, Sullivan4 hr
Jul 1, 6:38 AM EDTSpecial Weather StatementINDLawrence, Martin37 min
Jul 1, 8:51 AM EDTSpecial Weather StatementINDKnox24 min
Jul 1, 6:42 PM EDTSevere Thunderstorm WarningINDSullivan48 min
Jul 1, 7:18 PM EDTSevere Thunderstorm Warning Considerable damage threatINDDaviess, Greene, Knox, Sullivan42 min
Jul 1, 7:29 PM EDTSpecial Weather StatementINDSullivan31 min
Jul 1, 7:48 PM EDTFlash Flood WarningINDSullivan3 hr
Jul 1, 7:53 PM EDTSevere Thunderstorm Warning Considerable damage threatINDDaviess, Knox, Martin52 min

Nearby

Flash Flood Warnings in Indiana, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.